MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS
Model Number 03.111.030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.Part: 03.111.030, lot: 9858451, manufacturing site: (b)(4), release to warehouse date: may 31, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the shaft for trephine attachments was received at us customer quality (cq).One of the distal prongs of the device was broken.No fragments were returned.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional inspection: dimensional analysis was not performed as relevant parts/features were not returned and due to post-manufacturing damage.Conclusion: the overall complaint was confirmed for the received shaft for trephine attachments as one of the prongs was broken.Although no definitive root-cause can be determined, it is possible the device encountered unexpected forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2020, the bone harvesting instrumentation was not performing properly.The surgeon noticed that the connecting shaft would not hold the reamer heads well enough to extract bone graft without disconnecting the reamer head from the shaft itself.After a few tries, one of the two prongs that connect the trephine to the shaft broke off, rendering the bone harvesting instrumentation un-usable.However, enough bone graft was obtained to complete the case before this happened.Procedure was completed successfully with no delay.There was no patient consequence.This report is for a shaft for trephine attachments.This is report 1 of 1 for (b)(4).

Brand Name
SHAFT FOR TREPHINE ATTACHMENTS
Common Device Name
TREPHINE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10824148
Report Number2939274-2020-05115
Device Sequence Number3570276
Product Code HWK
UDI-Device Identifier10886982072283
UDI-Public(01)10886982072283
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.030
Device Catalogue Number03.111.030
Device Lot Number9858451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1